Please help I am 25 years old and 11 weeks pregnant. I am on a methadone maintenance and recently I started taking a large amount of Valium for my anxiety at night. My first thought was "its just 1 or 2 times" but then it turned into a nightly ritual. It has been steady like this for a week or so,I wanna stop and I wanna stop now. I was advised NOT to just stop taking them that it could be very dangerous. I don't wanna lose this baby and all I'm doing is chancing it. Please tell me what to do. Thank you
You should get in touch with your OB/midwife and get them involved in this situation. Abrupt withdrawal will be very unpleasant to you, but it could be damaging to your pregnancy. The Valium is actually contraindicated in pregnancy and must be stopped as soon as possible with the guidance of your doctor. The OB or the midwife will be able to refer you to an addiction specialists who treats other pregnant patients with Suboxone or Subutex. I know that either of these medications are safer in pregnancy and nursing. They can then taper you off of it gently as your pregnancy progresses which will allow your baby to be weaned off slowly and safely. This way, by your third trimester or certainly by the time of the delivery both you and the baby are clean and ready to start healthy bonding and nursing. The OB/midwife will also be there to guide you though good pre-natal care, healthy nutrition, smoking cessation (if necessary), etc.. Good luck to you, motherhood is a career full of joys and pain, but we all do it for the joy of it... P.S. Please read my blog on Pregnancy and Addiction by clicking on name in blue and then on blogs.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.